Post
Experience Project iOS Android Apps | Download EP for your Mobile Device
I take Abilify for bi-polor, I think it is working good for me, along with the other meds that I take, but I would like to know the dose that people usually take. I feel great but I think I should ask my Dr for one more dose up. She said that I am at my high before I crash, and I dont want to crash. So if anyoneelse takes Abilify please let me know whaat you think about it.
identity identity 41-45, F 10 Answers Nov 11, 2008

Your Response

Cancel

I'm bi polar 1 with addiction and rapid cycleing I recently am having mixed episodes and I heard good things about abilify so I am trying it now I am on 5 mg along with 1200 mg of lithium and I have noticed that I am in a great mood, am more social, smile on a regular basis, and greatest of all I had very minimal manic symptoms this month the down side is one of the side effects is chest pain so I take Benadryl for that but I guess I feel normal for the first time in years like I'm finally controlling my disorder rather than it controlling me.

Best Answer

i like abilify for treating my depression. i take it with two other anti depressants and as long as i continue taking it daily i'm good. i take 15mg daily. my only problem is i have to take it at nite since it knocks me out. i took my self off it several times when i was feeling great only to become angery,aggressive,mean and depressed.

Best Answer

I am unmedicated, and get through the lows on will alone. Believe me, the lows are pretty damn low. But that's life. If I took something to "even out", I'd never experience the full joys of life. Less is more.

Best Answer

I took Abilify for a while a few years ago. It's generally effective and well tolerated. I don't remember what dose I was on, but everyone responds to a different dose. Generally your doctor will start you on a low dose, then increase it if necessary.<br />
<br />
You're talking to your doctor, which is a good thing. But I wouldn't even think about asking for a different dose while things are okay.

Best Answer

I have beren on abilify and it made way overly emotional. I went to school one day and just started crying for no apparent reason. I would cry at the drop of a hat.

Best Answer

I'm not on it and I'm not bi-polar. I do take Prozac for depression.<br />
<br />
To the best of my knowledge, upping the dose won't make you feel better. It's good that you are talking to your doc about this. I'd follow their advice.<br />
<br />
It's great that it's working for you!

Best Answer

I'd say that the body get's use to tollerences anyways...which is why meds ARE updated and conditions CLOSELY monitored.<br />
<br />
If you know your body to a degree you should have some idea if you are going hyper. Maybe it's just a case of you felling 'good'? In that case, then there's no worry. Oh....stress does affect the body's reaction to chemicals too....so just relax, talk to your doc, keep things monitored and enjoy feeling 'Okay'....*smiles*<br />
<br />
Sammy Jo Duponte xx

Best Answer

I agree with "When I grow up" when he/she says, "If it ain't broke, don't fix it". And he/she is also right in that meds are such a balancing act espcially if you take more than one kind. I've been on Abilify for almost three years now along with Topamax and EffixerXR for Bi-Polar and Depression. This combination has worked very well for me so in three years, my DR and I have felt (and his exact words have been over and over) "If it ain't broke, don't fix it"!. I check in with him every 3 months. Abilify and Topamax are for the Bi-Polar and the EffixerXR is for the Depression. <br />
I'm 60 years old and also have High blood pressure & choleserol, Rhuematoid Arthritis, Fibromyalgia, a Hiatial Hernia, Sleep Apnea, allergies, I'm a Diabetic, and I need to lose 137 more pounds in addition to what I've lost already. I take 14 other medications in addition to my psych meds. So between leveling my blood sugar and all my meds, life is one big balancing act. That's why since the Abilify and others meds are doing the job, we don't mess with them.<br />
The only thing I have notice about Abilify is that with the conbination of it with the topamax my emotions seem to be somewhat "smothered". As in, if something really exciting and happy happens, I can "think" in my head that I'm all excited and happy about it and I know that I am, but my heart doesn't have the same "feeling" equal to what my head is thinking. Does that make any sense to you? I didn't explain that very well. Like the head and heart are out of balance in their reaction. The heads reaction is always stronger than the hearts. I'm not as sentamental as I used to be. I miss that about me. But I'm told that all of this is normal with this medication and it's all part of the trade-off in taking it and the control of Bi-Polar. This might explain it better. I know in my head that I love my 2 little Grandchildren beyond measure, but I don't feel it equally in my emotionals. My emotions remain more "flat" to things. That's the only "side effect" I have noticed about Abilify with Topamax. I don't know if I would have the same effect if I just took Abilify alone without the Topamax added with it. By the way, I take 15mg of Abilify in the PM. I don't know if that's a small or large dose, but it works for me. Doses sometimes have to do with your weight and I weigth 277 pounds, so you may have to consider that into the aquation of dosage vs mass. <br />
I hope this has helped you in some small way. Please feel free to answer back. Remember, "If it ain't broke, don't fix it" and above all keep talking tp your DR and FOLLOW that advice! Good luck to you!

Best Answer

I just started it this week (5 mg). My doctor told me to take it in the morning. It makes me feel stoned, like my head is floating above my body. I also take other anti-psychotics but I take those at night as they are all for sedation. I am an alcoholic too, so this adds to the stoned feeling I'm sure. I haven't had any problems with alcohol and my meds in the past, just experimenting with it this week. I was hoping it was easier to overdose than the other meds I am on, but it seems that overdose causing death is nearly impossible.

Best Answer

Related Questions